Ask The Doctor > Questions & Answers > Insomnia, stomach discomfort and an increase in urination?

Insomnia, stomach discomfort and an increase in urination?

Patient: What would cause insomnia, mild stomach discomfort and a small increase in the need to urinate? For the last week, I could only sleep a few hours a night, but last night, I couldn’t sleep at all.

 

 

Symptoms: Insomnia, fatigue, stomach discomfort

 

 

Doctor: Thank you for your question. It is possible that your abdominal discomfort and frequent urination could be due to the de velopment of a urinary tract infection. This is commonly caused by bacteria which get into the urethra and proliferate leading to inflammation, bleeding, and frequent urination. These infections can be quite uncomfortable and can cause disturbance of sleep such as you are experiencing. You will need to see your doctor to conduct a urine test to determine the type of bacteria you are infected with. You will likely be prescribed oral antibiotics to clear this infection. Please see your doctor.Thank you for consulting AskTheDoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment